Alert archive / New York / Winter Weather Advisories in 2012
Winter Weather Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 26, 2012, 4:09 AM EST for Jefferson County, Lewis County, New York. It took effect at Jan 26, 2012, 3:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 4:09 AM EST (09:09 UTC)
- In effect from
- Jan 26, 2012, 3:00 PM EST
- Expired
- Jan 27, 2012, 1:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS41 KBUF 260909 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 409 AM EST THU JAN 26 2012 NYZ007-008-261715- /O.NEW.KBUF.WW.Y.0006.120126T2000Z-120127T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 409 AM EST THU JAN 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST FRIDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. GREATEST ICE ACCUMULATION EXPECTED NEAR THE ST. LAWRENCE RIVER AND PORTIONS OF LEWIS COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. * HAZARDS...FREEZING RAIN...POSSIBLY MIXED WITH SOME SLEET OR WET SNOW. * ACCUMULATIONS...ICE ACCUMULATING LESS THAN ONE TENTH OF AN INCH THIS AFTERNOON AND UP TO ONE QUARTER OF AN INCH TONIGHT...LEADING TO STORM TOTALS OF UP TO ONE QUARTER OF AN INCH. * TEMPERATURES...IN THE LOWER 30S THIS AFTERNOON. LOWS IN THE LOWER 30S TONIGHT. * IMPACTS...FREEZING RAIN CAN LEAD TO SLIPPERY TRAVEL ON UNTREATED ROADS. SLIPPERY SPOTS CAN ALSO BE FOUND ON SIDEWALKS AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SMITH/HITCHCOCK
7 follow-up statements
546 WWUS41 KBUF 261655 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1155 AM EST THU JAN 26 2012 NYZ007-008-270100- /O.CON.KBUF.WW.Y.0006.120126T2000Z-120127T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1155 AM EST THU JAN 26 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST FRIDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. GREATEST ICE ACCUMULATION EXPECTED NEAR THE ST. LAWRENCE RIVER AND PORTIONS OF LEWIS COUNTY. * TIMING...LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...SNOW ACCUMULATING AN INCH OR LESS THIS AFTERNOON AND AN INCH OR LESS TONIGHT...LEADING TO STORM TOTALS OF AN INCH OR LESS. ICE ACCUMULATING LESS THAN ONE TENTH OF AN INCH THIS AFTERNOON AND UP TO ONE THIRD OF AN INCH TONIGHT...LEADING TO STORM TOTALS OF UP TO ONE THIRD OF AN INCH. * TEMPERATURES...IN THE LOWER 30S THIS AFTERNOON. LOWS IN THE LOWER 30S TONIGHT. * IMPACTS...FREEZING RAIN CAN LEAD TO SLIPPERY TRAVEL ON UNTREATED ROADS. SLIPPERY SPOTS CAN ALSO BE FOUND ON SIDEWALKS AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
279 WWUS41 KBUF 262051 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EST THU JAN 26 2012 NYZ007-008-270500- /O.CON.KBUF.WW.Y.0006.000000T0000Z-120127T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 351 PM EST THU JAN 26 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. GREATEST ICE ACCUMULATION EXPECTED NEAR THE ST. LAWRENCE RIVER AND PORTIONS OF LEWIS COUNTY. * TIMING...THROUGH LATE THURSDAY NIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...SNOW ACCUMULATING AN INCH OR LESS THIS AFTERNOON AND AN INCH OR LESS TONIGHT. ICE ACCUMULATING UP TO ONE TENTH OF AN INCH THIS AFTERNOON AND UP TO ONE QUARTER OF AN INCH TONIGHT. * TEMPERATURES...IN THE LOWER 30S THIS AFTERNOON. LOWS IN THE LOWER 30S TONIGHT. * IMPACTS...FREEZING RAIN CAN LEAD TO SLIPPERY TRAVEL ON UNTREATED ROADS. SLIPPERY SPOTS CAN ALSO BE FOUND ON SIDEWALKS AND PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
591 WWUS41 KBUF 270328 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1028 PM EST THU JAN 26 2012 NYZ007-008-271100- /O.CON.KBUF.WW.Y.0006.000000T0000Z-120127T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1028 PM EST THU JAN 26 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...ICE ACCUMULATING UP TO ONE TENTH OF AN INCH. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FREEZING RAIN OVER NORTHERN SECTIONS WILL RESULT IN UNTREATED ROADS AND SIDEWALKS BECOMING ICE COVERED AND VERY TREACHEROUS...ESPECIALLY ALONG THE SAINT LAWRENCE RIVER AND HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ TMA
697 WWUS41 KBUF 270851 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EST FRI JAN 27 2012 NYZ007-008-271100- /O.CON.KBUF.WW.Y.0006.000000T0000Z-120127T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 351 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY NEAR THE SAINT LAWRENCE RIVER AND IN THE BLACK RIVER VALLEY. * TIMING...THROUGH EARLY THIS MORNING. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...TOTAL ICE AMOUNTS OF UP TO A QUARTER INCH. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FREEZING RAIN WILL RESULT IN UNTREATED ROADS AND SIDEWALKS BECOMING ICE COVERED AND VERY TREACHEROUS. ROADS THAT APPEAR WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK/SMITH
438 WWUS41 KBUF 271044 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 544 AM EST FRI JAN 27 2012 NYZ008-271145- /O.CAN.KBUF.WW.Y.0006.000000T0000Z-120127T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 544 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. SURFACE TEMPERATURES ACROSS LEWIS COUNTY HAVE RISEN ABOVE FREEZING AND THE THREAT FOR ANY ICING IS OVER. $$ NYZ007-271600- /O.EXT.KBUF.WW.Y.0006.000000T0000Z-120127T1600Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 544 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...JEFFERSON COUNTY...MAINLY NEAR THE SAINT LAWRENCE RIVER. * TIMING...THROUGH LATE THIS MORNING. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...ADDITIONAL ICE ACCUMULATION UP TO ONE TENTH OF AN INCH THIS MORNING. TOTAL ICE ACCUMULATIONS OF UP TO ONE THIRD OF AN INCH. * TEMPERATURES...IN THE LOW 30S THIS MORNING. * IMPACTS...FREEZING RAIN WILL RESULT IN UNTREATED ROADS AND SIDEWALKS BECOMING ICE COVERED AND VERY TREACHEROUS. ROADS THAT APPEAR WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SMITH/HITCHCOCK
119 WWUS41 KBUF 271558 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1058 AM EST FRI JAN 27 2012 NYZ007-271800- /O.EXT.KBUF.WW.Y.0006.000000T0000Z-120127T1800Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 1058 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...JEFFERSON COUNTY...MAINLY NEAR THE SAINT LAWRENCE RIVER. * TIMING...THROUGH AROUND 1 PM THIS AFTERNOON. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...ADDITIONAL ICE ACCUMULATION LESS THAN A TENTH OF AN INCH. TOTAL ICE ACCUMULATION UP TO ONE THIRD OF AN INCH. * TEMPERATURES...IN THE LOWER 30S...RISING INTO THE UPPER 30S THIS AFTERNOON. * IMPACTS...FREEZING RAIN WILL RESULT IN UNTREATED ROADS AND SIDEWALKS BECOMING ICE COVERED AND VERY TREACHEROUS. ROADS THAT APPEAR WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
398 WWUS41 KBUF 271756 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1256 PM EST FRI JAN 27 2012 NYZ007-271900- /O.EXP.KBUF.WW.Y.0006.000000T0000Z-120127T1800Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 1256 PM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... PRECIPITATION ACROSS THE FAR NORTHERN SECTIONS OF JEFFERSON COUNTY SHOULD BE CHANGING OVER TO SNOW OVER THE NEXT HOUR OR SO AS COLDER AIR ALOFT MOVES OVER THE AREA...BRINGING AN END TO ANY LINGERING FREEZING RAIN. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 4:01 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 26, 4:01 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EST THU JAN 26 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ST. LAWRENCE WILL BUILD EAST ACROSS
NEW ENGLAND TODAY AS A LOW PRESSURE SYSTEM LIFTS FROM THE LOWER
MISSISSIPPI VALLEY TO WEST VIRGINIA. THE LOW WILL SPREAD RAIN NORTH
ACROSS THE FORECAST AREA WITH AREAS OF FREEZING RAIN FOR PARTS OF
THE NORTH COUNTRY. THE SYSTEM WILL PASS JUST TO THE SOUTH OF THE
FORECAST AREA TONIGHT AND TOWARD NEW ENGLAND FRIDAY. SOME SNOW IS
EXPECTED BEHIND THE STORM ON FRIDAY. WINTERY CONDITIONS ARE EXPECTED
THIS WEEKEND INCLUDING SOME LAKE EFFECT SNOW.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUIET WEATHER TO START THE PERIOD AS HIGH PRESSURE IS CENTERED OVER
THE ST. LAWRENCE RIVER VALLEY. SOME VERY LIGHT SNOW WAS FALLING IN
PARTS OF THE FORECAST AREA EARLY THIS MORNING AS A NEAR 150KT 300MB
JET WAS ANALYZED OVER THE FORECAST AREA CREATING JUST ENOUGH LIFT
FOR THE SNOW. THE LIGHT SNOW IS EXPECTED TO END BY DAYBREAK WITH THE
JET LIFTING NORTH INTO CANADA.
A SURFACE LOW HAS FORMED ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
JUST TO THE EAST OF A CUT OFF UPPER LEVEL LOW CENTERED OVER EAST
TEXAS. THE SURFACE LOW WILL BE THE FOCUS FOR OUR WEATHER THROUGH THE
NEAR TERM. ALL MODELS SHOW THIS LOW LIFTING NORTHEAST THROUGH TODAY
TOWARD WEST VIRGINIA AS PHASING OCCURS BETWEEN NORTHERN AND
SOUTHERN STREAMS OPENING THE UPPER LEVEL LOW INTO A FULL LATITUDE
TROUGH.
WARM ADVECTION WILL OCCUR AHEAD OF THE LOW WITH SOUTHERLY SURFACE
WINDS WARMING TEMPERATURE THROUGH THE DAY. RAIN FALL IS EXPECTED TO
MOVE BEGIN SPREADING ACROSS THE FORECAST AREA FROM SOUTH TO NORTH
THROUGH THIS AFTERNOON. TEMPS ACROSS MOST OF THE AREA WILL BE INTO
THE MID TO UPPER 30S AT THE ONSET OF PRECIPITATION SO RAINFALL IS
EXPECTED FOR MOST. HEAVIEST RAINFALL WILL OCCUR BETWEEN 00-06Z WHERE
MODELS SHOW BEST MOISTURE TRANSPORT AND SURFACE CONVERGENCE
OCCURRING. RAINFALL QPF WILL RANGE FROM A TENTH TO A QUARTER INCH
ACROSS NIAGARA FRONTIER TO NEAR THREE-QUARTERS OF AN INCH ACROSS
CENTRAL NY.
THERE IS A CONCERN FOR FREEZING RAIN ACROSS JEFFERSON AND LEWIS
COUNTIES THIS AFTERNOON AND TONIGHT WITH SURFACE TEMPS IN SHELTERED
AREAS EXPECTED TO REMAIN NEAR FREEZING. PARTS OF THE TUG HILL OF
LEWIS COUNTY AND ALONG THE ST. LAWRENCE RIVER IN JEFFERSON COUNTY
HAVE THE BEST CHANCES FOR PICKING UP ICE FROM A COATING TO UPWARDS
OF A QUARTER OF AN INCH. A WINTER WEATHER ADVISORY WILL BE ISSUED TO
COVER FOR THIS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
DURING THE COURSE OF FRIDAY...LOW PRESSURE OVER THE FINGER
LAKES/CENTRAL NEW YORK WILL LIFT NORTHEAST TO THE MAINE COAST...
WHILE SURFACE-BASED RIDGING AND DRIER AIR QUICKLY BUILDS EAST FROM
THE OHIO VALLEY AND UPPER GREAT LAKES. AS A RESULT...FAIRLY STEADY
WIDESPREAD PRECIPITATION AT THE START OF THE DAY WILL QUICKLY TAPER
OFF FROM WEST TO EAST WITH TIME...THOUGH PROBABLY NOT QUITE AS FAST
AS EARLIER PROJECTED. FOR THE TIMING OF THIS...HAVE ELECTED TO LEAN
MORE HEAVILY ON A BLEND OF THE SLOWER AND MORE CONSISTENT
GFS/ECMWF/GEM SOLUTIONS...RATHER THAN THE NAM WHICH APPEARS TO BE
TOO FAR EAST AND TOO MUCH OF A FAST OUTLIER. IN THE GRIDS...THIS
WILL BE REFLECTED BY A BLEND OF LIKELY TO CATEGORICAL POPS TO START
THE DAY...TAPERING OFF TO CHANCE AND THEN BELOW DURING THE COURSE OF
THE AFTERNOON.
WITH REGARD TO TEMPS AND POTENTIAL PTYPES...850 MB TEMPS START OFF
FRIDAY RANGING FROM ROUGHLY 0C IN THE WEST TO +6C/+8C ACROSS THE
NORTH COUNTRY...THEN STEADILY DROP OFF TO THE -5/-6C RANGE DURING
THE COURSE OF THE DAY. MEANWHILE...BOUNDARY LAYER TEMPS LOOK TO
REMAIN EITHER MARGINAL FOR RAIN/WET SNOW OR WARM ENOUGH FOR A
CONTINUATION OF JUST PLAIN RAIN AS THE PRECIP TAPERS OFF. AT THIS
POINT...THE BEST CHANCES FOR SOME WET SNOW APPEAR TO BE ACROSS FAR
WESTERN NEW YORK IN THE MORNING AS WELL AS ACROSS THE NORMALLY
COLDER PORTIONS OF THE NORTH COUNTRY...THOUGH IN EITHER CASE AMOUNTS
LOOK TO BE MINOR AND GENERALLY ON THE ORDER OF AN INCH OR LESS.
THE AFOREMENTIONED LOW LEVEL RIDGE WILL THEN CREST ACROSS THE AREA
FRIDAY NIGHT...ALLOWING FOR A MAINLY DRY NIGHT BEFORE A DECENT
PACIFIC-BASED SHORTWAVE TROUGH SLIDES EAST ACROSS THE GREAT LAKES
REGION ON SATURDAY. AT THE SURFACE...AN ASSOCIATED SURFACE LOW WILL
TRACK EAST ACROSS SOUTHERN ONTARIO/QUEBEC AND SLIDE ITS ASSOCIATED
WEAK COLD FRONT ACROSS OUR AREA. AT THIS POINT...EXPECT THIS FEATURE
TO PRODUCE A QUICK SHOT OF SCATTERED LIGHT PRECIPITATION AS IT MOVES
THROUGH...WITH SURFACE TEMPS AND MODEL PROFILES LIKELY WARM ENOUGH
TO SUPPORT A RAIN/SNOW MIX FOR PTYPE.
DURING SATURDAY NIGHT AND SUNDAY...A PAIR OF SHORTWAVES WILL DROP
SOUTHEAST FROM THE NORTHERN PLAINS AND WESTERN ONTARIO PROVINCE
ACROSS THE GREAT LAKES...EVENTUALLY CARVING OUT A DEEP LONGWAVE
TROUGH ACROSS THE GREAT LAKES AND NORTHEAST. AT THE SURFACE...THIS
WILL BE REFLECTED BY A WEAK SURFACE TROUGH DEVELOPING TO OUR WEST
SATURDAY NIGHT...THEN PIVOTING EAST ACROSS THE AREA DURING THE
COURSE OF SUNDAY.
IN ADVANCE OF THIS TROUGH SATURDAY NIGHT...AN INITIAL SOUTHWESTERLY
FLOW OF -10C AIR AT 850 MB MAY BE JUST ENOUGH TO GENERATE SOME WEAK
LAKE EFFECT SNOW SHOWERS NORTHEAST OF LAKE ONTARIO...WHILE THE
REMAINDER OF THE AREA LIKELY REMAINS LARGELY DRY UNDER THE INFLUENCE
OF WEAK SURFACE-BASED RIDGING AND WEAK TO MODEST WARM AIR ADVECTION
ALOFT. THEN ON SUNDAY...THE AFOREMENTIONED WEAK SURFACE TROUGH
SHOULD THEN GENERATE ANOTHER ROUND OF SCATTERED SYNOPTIC SNOW
SHOWERS AS IT PASSES THROUGH...WITH LAKE EFFECT SNOWS THEN
DEVELOPING EAST OF THE LAKES SUNDAY AFTERNOON AS A WESTERLY FLOW OF
-12C AIR AT 850 MB SETS UP ACROSS LAKES ERIE AND ONTARIO.
INITIALLY...THESE COULD SET UP ACROSS BUFFALO/WATERTOWN AREAS FOR A
BRIEF PERIOD BEFORE SHIFTING SOUTH AS THE WINDS VEER...HOWEVER THE
BEST OPPORTUNITY FOR ACCUMULATING LAKE SNOWS CURRENTLY APPEARS TO BE
A BIT FURTHER TO THE SOUTH SUNDAY AFTERNOON...AND ESPECIALLY SUNDAY
EVENING AS A FAIRLY STEADY-STATE WESTERLY FLOW OF -12C TO -16C AIR
CONTINUES ACROSS THE LOWER LAKES. LATER ON SUNDAY NIGHT...THE
INTENSITY OF THE LAKE SNOWS WILL LIKELY DROP OFF AS SURFACE-BASED
RIDGING AND SUBSIDENCE/DRIER AIR RIDGES NORTHEAST FROM THE OHIO
VALLEY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ON MONDAY...THE CENTER OF THE SURFACE HIGH WILL PUSH EAST TO THE
CAROLINAS...WITH ITS NOSE RIDGING NORTH ACROSS WESTERN AND CENTRAL
NEW YORK. MEANWHILE...THE ASSOCIATED 850 MB RIDGE WILL ALSO BUILD
EASTWARD...AND EVENTUALLY CREST OVER THE LOWER LAKES MONDAY EVENING.
CONTINUED SUBSIDENCE AND DRYING ASSOCIATED WITH THE BUILDING RIDGING
WILL CONTINUE TO WEAKEN THE LAKE SNOWS DURING THE COURSE OF
MONDAY...WITH THE ACTIVITY LIKELY LIFTING NORTH TO THE BUFFALO AND
WATERTOWN AREAS AS THE LOW LEVEL FLOW BECOMES MORE SOUTHWESTERLY
AGAIN. ELSEWHERE...GENERALLY DRY WEATHER CAN BE EXPECTED.
TEMPERATURE-WISE...MONDAY WILL LIKELY BE THE COLDEST DAY OF THE NEXT
WEEK AS THE CORE OF THE COLDEST AIR MAKES ITS WAY ACROSS THE
REGION...WITH DAYTIME HIGHS GENERALLY RANGING FROM 25 TO 30 F...OR
ONLY SLIGHTLY BELOW NORMAL.
AS A LOW AMPLITUDE PACIFIC FLOW BECOMES RE-ESTABLISHED NATIONWIDE
MONDAY NIGHT...A WARM ADVECTIVE PATTERN WILL ONCE AGAIN TAKE HOLD OF
OUR REGION FOR TUESDAY. THIS WILL MAKE THE DAY NOTICEABLY MILDER
ALTHOUGH THE WARMER AIR RIDGING UP OVER THE COLDER LOW LEVEL AIR WILL
HELP TO KEEP A FAIR AMOUNT OF CLOUD COVER IN PLACE.
FINALLY...FOR WEDNESDAY BOTH THE GFS AND ECMWF ARE SUGGESTING THAT A
LOW WILL MAKE ITS WAY UP ACROSS THE GREAT LAKES REGION. THIS WILL
LEAD TO SOME RAIN SHOWERS...POSSIBLY MIXING WITH A LITTLE WET SNOW
AT THE ONSET.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
A PESKY UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY FROM WEST TO
EAST THROUGH THE EARLY MORNING HOURS...WHICH SHOULD ALLOW
BUF/IAG/ROC TO RAPIDLY IMPROVE IN TERMS OF VSBY AND CIGS. THIS
SHOULD GIVEWAY TO MAINLY VFR CONDITIONS BY THURSDAY MORNING FOR
MOST TAF SITES...EXCEPT AT JHW WHERE LOWER CIGS MAY LINGER.
THIS SHOULD LAST UNTIL THE AFTERNOON WHEN RAIN MOVES IN FROM SW
TO NE. NEWER MODELS ARE FASTER ON TIMING THIS...AND SO ARE 06Z
TAFS. INITIALLY THIS SHOULD RESULT IN ONLY MODEST MVFR
CONDITIONS...BUT EXPECT CIGS/VSBY TO LOWER TO THE IFR CATEGORY
THURSDAY EVENING.
OUTLOOK...
THURSDAY NIGHT...IFR/MVFR WITH RAIN LIKELY.
FRIDAY...BECOMING MAINLY VFR...WITH SCATTERED RAIN AND SNOW
SHOWERS ENDING FROM WEST TO EAST.
SATURDAY...MAINLY VFR.
SUNDAY AND MONDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
GENERALLY QUIET MARINE CONDITIONS EXPECTED FOR TODAY AS HIGH
PRESSURE SLOWLY DRIFTS INTO NEW ENGLAND. SOUTHEAST WINDS WILL
INCREASE SOME TONIGHT AHEAD OF A STORM SYSTEM APPROACHING FROM THE
SOUTH. THE SYSTEM WILL PASS SOUTH OF THE LAKES TONIGHT AND FRIDAY
LIFTING INTO NEW ENGLAND. WINDS ON FRIDAY WILL BECOME WEST TO
NORTHWEST BEHIND THE STORM INCREASING TO THE RANGE OF 20 TO 30 KTS.
THAT WILL BRING SMALL CRAFT CONDITIONS FRIDAY INTO THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EST
FRIDAY FOR NYZ007-008.
MARINE...NONE.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...JJR
LONG TERM...JJR/RSH
AVIATION...APFFEL
MARINE...SMITHHazardous weather outlook, Jan 25, 8:22 AM EST, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 822 AM EST WED JAN 25 2012 NYZ004>008-010-012-019-020-085-261330- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-WYOMING- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 822 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MUCH COLDER AIR WILL DROP OUT OF CENTRAL CANADA THIS WEEKEND AND SET THE STAGE FOR POTENTIALLY SIGNIFICANT LAKE EFFECT SNOWS EAST OF BOTH LAKES ERIE AND ONTARIO. THE GREATEST CHANCE FOR ACCUMULATING SNOWS WILL BE ON SUNDAY AND SUNDAY NIGHT. THE LAKE EFFECT ACTIVITY WILL INITIALLY SET UP NEAR THE BUFFALO AND WATERTOWN METRO AREAS SUNDAY MORNING THEN WILL SETTLE SOUTH AND INTENSIFY SUNDAY AFTERNOON AND EVENING. THE LAKE EFFECT SNOW WILL TAPER OFF LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-011-013-014-021-261330- NIAGARA-ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY- 822 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-261330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 822 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:49 PM EST | Small Craft Advisory | BUF | 38 hr |
Nearby
Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.